Alert archive / Florida / River Flood Warnings in 2016
River Flood Warning 56, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Dec 7, 2016, 9:03 AM CST for Holmes County, Washington County, Florida. It took effect at Dec 8, 2016, 9:00 AM CST. It was in force for 60 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 7, 2016, 9:03 AM CST (15:03 UTC)
- In effect from
- Dec 8, 2016, 9:00 AM CST
- Expired
- Dec 10, 2016, 9:00 PM CST
- In force
- 60 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Holmes County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 33 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Choctawhatchee River at Caryville (US 90) (CARF1).
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02365500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
308 WGUS42 KTAE 071503 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1003 AM EST WED DEC 7 2016 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Florida... Choctawhatchee River near Caryville (US 90) affecting Holmes and Washington Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC059-133-081503- /O.NEW.KTAE.FL.W.0056.161208T1500Z-161211T0300Z/ /CARF1.1.ER.161208T1500Z.161210T0600Z.161210T2100Z.NO/ 903 AM CST WED DEC 7 2016 The National Weather Service in Tallahassee has issued a * Flood Warning for the Choctawhatchee River near Caryville (US 90). * From early Thursday morning, or until the warning is cancelled. * At 8:00 AM Wednesday the stage was 10.2 feet. * Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast: Rise above flood stage by Thursday morning and continue to rise to near 12.2 feet by early Saturday morning. The river will fall below flood stage by Saturday afternoon. * Impact: At 12.0 feet: Extensive lowland flooding will occur. && LAT...LON 3099 8588 3085 8591 3077 8589 3070 8592 3070 8581 3099 8580 $$
4 follow-up statements
957 WGUS82 KTAE 081415 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 915 AM EST THU DEC 8 2016 ...The Flood Warning continues for the following rivers in Florida... Choctawhatchee River near Caryville (US 90) affecting Holmes AND Washington COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC059-133-091415- /O.EXT.KTAE.FL.W.0056.161208T1800Z-161210T0900Z/ /CARF1.1.ER.161208T1800Z.161209T0600Z.161210T0300Z.NO/ 815 AM CST THU DEC 8 2016 The Flood Warning continues for the Choctawhatchee River near Caryville (US 90). * From this afternoon through tomorrow evening. * At 7:00 AM Thursday the stage was 11.9 feet. * Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast: Rise above flood stage by this afternoon and continue to rise to near 12.2 feet by after midnight tonight. The river will fall below flood stage by tomorrow late evening. * Impact: At 12.0 feet: Extensive lowland flooding will occur. && LAT...LON 3099 8588 3085 8591 3077 8589 3070 8592 3070 8581 3099 8580 $$
972 WGUS82 KTAE 090104 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 804 PM EST THU DEC 8 2016 ...The Flood Warning continues for the following rivers in Florida... Choctawhatchee River near Caryville (US 90) affecting Holmes AND Washington COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC059-133-100104- /O.EXT.KTAE.FL.W.0056.000000T0000Z-161210T0600Z/ /CARF1.1.ER.161208T1420Z.161209T0600Z.161210T0000Z.NO/ 704 PM CST THU DEC 8 2016 The Flood Warning continues for the Choctawhatchee River near Caryville (US 90). * Until late Friday night. * At 6:01 PM Thursday the stage was 12.2 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast: The river will continue rising to near 12.2 feet by after midnight tomorrow. The river will fall below flood stage tomorrow evening. * Impact: At 12.0 feet: Extensive lowland flooding will occur. && LAT...LON 3099 8588 3085 8591 3077 8589 3070 8592 3070 8581 3099 8580 $$
463 WGUS82 KTAE 091501 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1001 AM EST FRI DEC 9 2016 ...The Flood Warning continues for the following rivers in Florida... Choctawhatchee River near Caryville (US 90) affecting Holmes and Washington counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC059-133-100600- /O.CON.KTAE.FL.W.0056.000000T0000Z-161210T0600Z/ /CARF1.1.ER.161208T1420Z.161209T0901Z.161210T0000Z.NO/ 901 AM CST FRI DEC 9 2016 The Flood Warning continues for the Choctawhatchee River near Caryville (US 90). * Until late tonight. * At 8:01 AM Friday the stage was 12.2 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast: The river will continue to fall to below flood stage by this evening. * Impact: At 12.0 feet: Extensive lowland flooding will occur. && LAT...LON 3099 8588 3085 8591 3077 8589 3070 8592 3070 8581 3099 8580 $$
294 WGUS82 KTAE 100255 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 955 PM EST FRI DEC 9 2016 ...The Flood Warning is cancelled for the following rivers in Florida... Choctawhatchee River near Caryville (US 90) affecting Holmes AND Washington COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC059-133-100325- /O.CAN.KTAE.FL.W.0056.000000T0000Z-161210T0600Z/ /CARF1.1.ER.161208T1420Z.161209T0901Z.161210T0020Z.NO/ 855 PM CST FRI DEC 9 2016 The Flood Warning is cancelled for the Choctawhatchee River near Caryville (US 90). * At 8:00 PM Friday the stage was 11.9 feet. * Fell below flood stage at 6:20 PM Friday. * Flood stage is 12.0 feet. * Forecast: The river will continue to fall. && LAT...LON 3099 8588 3085 8591 3077 8589 3070 8592 3070 8581 3099 8580 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Dec 7, 4:57 AM CST, 4 hours 6 minutes earlier.
Area forecast discussion, Dec 7, 4:57 AM CST, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 557 AM EST Wed Dec 7 2016 .AVIATION [Through 12Z Thursday]... An overcast MVFR deck has reached all of the terminals except TLH as of 11Z and it could briefly impact that airport as well this morning. Ceilings could briefly dip to IFR at DHN. Ceilings will scatter out from south to north from midday through the afternoon hours. Winds will generally be northwesterly under 10 kt. && .PREV DISCUSSION [305 AM EST]... .NEAR TERM [Through Today]... With the warm and humid air mass of recent days now displaced well to our south and a much colder air mass lurking well to our northwest, we will find ourselves in between today with drier air and fairly mild temperatures. Afternoon temps should rebound to the mid 60s north and lower 70s southeast. A low stratus deck will dominate our skies early in the day and erode from south to north from midday onward. If this deck is a bit more persistent than expected, max temps may be a few degrees cooler than advertised north of U.S. 84. .SHORT TERM [Tonight Through Friday]... The next cold front on tap for the area will swing through Thursday. It will be ushered through by a 1042mb high pressure area originating from northwest Canada sliding down the front range of the Rockies. This will be some of the coldest air of the season thus far for the southeast United States heading into the first part of the weekend. Not expecting much in the way of precipitation due to the Tuesday front scouring much of the moisture out as it passed through. Highs Thursday will be in the upper 50s across SE Alabama to mid-upper 60s across the eastern Big Bend counties. Highs Friday will be markedly cooler with highs only in the upper 40s across SE Alabama to upper 50s across the eastern Big Bend counties. Lows will be in the 40s Wednesday night and the 30s Thursday night. There is an expected light freeze Thursday night roughly along and north of a De Funiak Springs Florida to Ashburn Georgia line. Wind chills will be in the low/mid 20s across AL/GA and mid 20s to near 30 across northern Florida. .LONG TERM [Friday Night Through Wednesday]... The aforementioned surface high pressure will slide across the Mid South Friday night northeastward to the Delmarva Saturday night. The coldest night of the period will be Friday night with most locations away from the Gulf Coast experiencing a light freeze. Winds become northeasterly Friday night then easterly late Saturday. A fast moving mid level disturbance will support a cold front passage Sunday night and Monday morning. Source region for the airmass behind this front is a moderated Continental Polar airmass which will not be as cold as the more Arctic airmass from the short term. Moisture will feed into the system as it moves across the eastern half of the United States but a bulk of this will be to our north. Low end chance PoPs with not much accumulation appears the likely scenario for this event. Mid/upper flow behind this system is a fast zonal flow which means not much in the way of temperature advection. Therefore, the warmup to highs in the 60s to lower 70s on Sunday will roughly be the norm Monday through Wednesday. .MARINE... Relatively low winds and seas will be the rule today through Thursday. A cold front will swing through Thursday with winds and seas increasing beginning Thursday evening. Expect advisory level sustained winds with periods of gusts to near gale force Thursday night through Friday night with seas approaching 10 feet in the far offshore waters. Expect more favorable marine conditions beginning Saturday as high pressure builds across the southeast United States. .FIRE WEATHER... After much needed widespread rains, fuels have moistened up considerably. Therefore, even through much drier air will arrive for Friday and Saturday, red flag criteria should not be met. .HYDROLOGY... No rainfall is in the forecast through Saturday night. Therefore, the heavy rains from this last system will have time to drain through the river basins. The flood warning for the Shoal River near Mossy Head was cancelled yesterday as the river fell below flood stage with predicted levels to continue to fall. A few of our rivers are expected to reach action stage over the next few days, including the Chipola River and the Ochlockonee River. The Choctawhatchee River is expected to each minor flood stage by Friday. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 70 46 64 36 54 / 0 0 0 0 0 Panama City 67 51 62 39 53 / 0 0 10 0 0 Dothan 63 43 60 31 50 / 0 0 10 0 0 Albany 65 44 62 32 51 / 0 0 10 0 0 Valdosta 69 46 65 35 53 / 0 0 0 0 0 Cross City 72 46 68 39 58 / 0 0 0 0 0 Apalachicola 69 51 66 40 54 / 0 10 0 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Wool SHORT TERM...Scholl LONG TERM...Scholl AVIATION...Wool MARINE...Scholl FIRE WEATHER...Wool HYDROLOGY...Scholl
Nearby
River Flood Warnings in Florida, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.